MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP397H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378); Foreign Body In Patient (2687)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 12/23/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? what is current condition of the patient? was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Received information as following from sales rep via phone today.The problem of pulling off suture needle happened during suturing, causing the suture to remain in the patient's body, not the needle.The suture was taken out and replaced with a new suture for suturing.Causing the patient's wound to be exposed for too long.The patient is currently discharged smoothly.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During intradermal suturing of a patient with suture, the problem of pulling off suture needle happened, causing the needle to remain in the patient's body.The needle was taken out and replaced with a new suture for suturing.Resulting in prolonged exposure of the patient's wound, affecting wound healing and increasing patient pain.Additional information was requested.

Brand Name
VCL+ VIO 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23879187
Report Number2210968-2025-14475
Device Sequence Number4706840
Product Code GAM
UDI-Device Identifier10705031149946
UDI-Public(01)10705031149946(17)291031(10)104RG9
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP397H
Device Lot Number104RG9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown